MAUDE Adverse Event Report: STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48080230
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an lite decompression tube snake arm securing mechanism jammed intra-operatively.The locking knob seized up and would barely rotate.The device will not fully release pressure on the snake arm.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Event or Problem Description
It was reported that an lite decompression tube snake arm knob jammed intra-operatively.The locking knob seized up and would barely rotate.The device will not fully release pressure on the snake arm.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
B.5 was updated from 'securing mechanism jammed' to 'knob jammed'.Functional inspection: it was observed that the knob which secures device onto the arm post was jammed.The knob was able to rotate as intended after the knob was lubricated and additional rotational force was applied.No visual abnormalities were found upon visual inspection.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.From lite decompression surgical technique: mount the arm post to the bed rail on the opposite side of surgeon near the patient¿s hip.Turn the arm post locking mechanism clockwise to secure it to the bed.Once secure, attach the snake arm to the arm post and lock into place.The snake arm should be positioned across the patient and wrapped in front of the surgeon.Note: the snake arm should be properly reset and lubricated between uses.Insert the handle of the tube into the clamp of the snake arm, and flip the clamp to secure.It is possible that the device was rotated prior to lubrication, which may have caused the device to jam.

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10438098
Report Number0009617544-2020-00138
Device Sequence Number19487571
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public07613327263909
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48080230
Device Catalogue Number48080230
Device Lot Number18A738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1